MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in four pieces in liquid in a lens case/vial and the delivery system returned in a biohazard bag with red clear surgical residue/ debris on product.Visual inspection found the optic and haptic torn and a haptic piece missing.Visual inspection found the injector looking dirty with some cracks on the plunger and finger grip.(b)(4).Work order search: no similar complaints types events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a cc4204a, +19.0 diopter, intraocular lens in the patient's eye (od) on (b)(6) 2017.During the insertion, the lens tore and the injector broke.There is no patient injury and no widened incision or suture.The lens was exchanged with a back-up lens.
 
Additional Manufacturer Narrative
Additional data: there was patient contact with the lens, but no patient injury.The lens was intraoperatively exchanged.Another staar lens and injector was used as back-up and the patient is fine.The reporter does not know what caused the injector to break.Corrected data: it is a product problem, not adverse event.(b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7114228
Report Number2023826-2017-01863
Device Sequence Number16594046
Product Code HQL
UDI-Device Identifier00841542102377
UDI-Public00841542102377
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: MICROSTAAR INDIGO-P
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR